Missouri, 2006

Hail in Missouri, September 27, 2006

September 27, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 27, 11:47 AM CST, 6 hours 52 minutes earlier.

Area forecast discussion, Sep 27, 11:47 AM CST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT WED SEP 27 2006

.DISCUSSION...
EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF
THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY.
MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS
IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF
THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC
FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR
SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION
SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM
NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND
SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE
RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS
SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM
NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL
THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE
THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN
THE FCST.

THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND
OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF
SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE
TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS
SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL
TROF AXIS FINALLY MOVES EAST OF THE AREA.

THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE
REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT
WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY
MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN
IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S.

MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER.
THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF
DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL
MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS.
MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED
INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT
FOR NOW.

OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY
HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL.
MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER
MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE
WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT
FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE
THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO
WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z
ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE
TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP
FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR
NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN
TOLERANCE WITH OUR NEARBY OFFICES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 27, 5:38 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT WED SEP 27 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
638 PM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
REGION THROUGH THE MID EVENING HOURS. THE AREA WITH THE GREATEST
RISK OF ISOLATED SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM
EVANSVILLE INDIANA TO MARION ILLINOIS TO POPLAR BLUFF MISSOURI.

A STRONG COLD FRONT WAS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST
MISSOURI AND SOUTHWEST INDIANA LATE THIS AFTERNOON. THE FRONT WILL
CONTINUE TO PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE EVENING
HOURS. ISOLATED SEVERE THUNDERSTORMS REMAIN LIKELY...WITH THE MAIN
HAZARDS LARGE HAIL UP TO HALF DOLLAR SIZE...AND ISOLATED STRONG WIND
GUSTS TO 60 MPH. THERE IS ALSO A POSSIBILITY OF A BRIEF SHORT LIVED
TORNADO.

THE SEVERE WEATHER THREAT WILL DIMINISH ONCE THE FRONT MOVES
THROUGH. THE FRONT SHOULD BE OUT OF THE REGION SHORTLY AFTER
MIDNIGHT.

MOVEMENT OF THE STORMS WILL BE EAST AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME PATCHY FROST IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

MY/CN

In the hours before

Local storm report, Sep 27, 5:59 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
659 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
09/27/2006  M63 MPH          BUTLER             MO   ASOS

            POPLAR BLUFF ASOS MEASURED 63 MPH WIND GUST.

&&

JG
Local storm report, Sep 27, 6:04 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
704 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             ZION                    37.81N 87.48W
09/27/2006  M0.75 INCH       HENDERSON          KY   TRAINED SPOTTER

&&

JG
Local storm report, Sep 27, 6:08 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
708 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             DUDLEY                  36.79N 90.09W
09/27/2006  E1.00 INCH       STODDARD           MO   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

&&

JG
Local storm report, Sep 27, 6:13 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
713 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             DEXTER                  36.79N 89.96W
09/27/2006  E0.75 INCH       STODDARD           MO   EMERGENCY MNGR

&&

JG
Local storm report, Sep 27, 6:15 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
715 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
09/27/2006  E1.75 INCH       BUTLER             MO   EMERGENCY MNGR

            1.0 TO 1.75 INCH HAIL NEAR HWY 60 AND T HWY

&&

JG
Local storm report, Sep 27, 6:31 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             SORGHO                  37.75N 87.25W
09/27/2006  E1.00 INCH       DAVIESS            KY   FIRE DEPT/RESCUE

            HEAVY QUARTER SIZE HAIL OCCURRING AT SORGHO FIRE HOUSE IN
            SORGHO KENTUCKY.

&&

JG

The radar

The Paducah radar (KPAH), 75 km away, was scanning. The volume nearest the first event began at 00:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scott

When
September 27, 6:39 PM CST
Where
Scott County, Sikeston
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.883, -89.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534231.